Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 246, NWS Birmingham, AL

July 10, 20127 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 10, 2012, 4:56 PM CDT for 7 counties in Alabama. It was in force for 49 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2012, 4:56 PM CDT (21:56 UTC)
Expired
Jul 10, 2012, 5:45 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chilton County, AL, Clay County, AL, Coosa County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL

The radar

The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:10 PM CDTTSTM WND DMGAlabaster, ALTREES AND POWER LINES DOWN ON INDEPENDENCE DRIVE.
Jul 10, 5:12 PM CDTTSTM WND DMGHelena, ALA TREE WAS BLOWN DOWN ON HIGHWAY 13.
Jul 10, 5:22 PM CDTTSTM WND DMGColumbiana, ALTREES AND POWER LINES BLOWN DOWN NEAR THE DOLLAR GENERAL IN COLUMBIANA.
Jul 10, 5:25 PM CDTTSTM WND DMGChelsea, ALA LARGE TREE WAS BLOWN DOWN ON HIGHWAY 32 AND WAS BLOCKING THE ROADWAY.
Jul 10, 5:25 PM CDTTSTM WND DMGWestover, ALA LARGE TREE WAS BLOWN DOWN ON HIGHWAY 55 AND WAS BLOCKING THE ROADWAY.
Jul 10, 5:39 PM CDTTSTM WND DMGHarpersville, ALPOWER LINES DOWN IN VEHICLES.
Jul 10, 5:40 PM CDTTSTM WND DMGSw Wilsonville, ALLARGE 36 INCH DIAMETER OAK TREE SNAPPED AT THE BASE IN WILSONVILLE AT THE INTERSECTION OF HEBB ROAD AND COUNTY ROAD 61.
Jul 10, 5:55 PM CDTTSTM WND DMGTalladega, ALA TREE WAS BLOWN DOWN ON RENFROE ROAD AND PLANT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS54 KBMX 102156
SVRBMX
ALC021-027-037-115-117-121-123-102245-
/O.NEW.KBMX.SV.W.0246.120710T2156Z-120710T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT TUE JUL 10 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHILTON COUNTY IN ALABAMA...
  CLAY COUNTY IN EAST CENTRAL ALABAMA...
  COOSA COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN ST. CLAIR COUNTY IN ALABAMA...
  SHELBY COUNTY IN ALABAMA...
  TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 545 PM CDT

* AT 454 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  BESSEMER TO AMERICAN VILLAGE TO 6 MILES SOUTHWEST OF BLUE SPRINGS
  TO BENTLEYVILLE TO WIND CREEK STATE PARK...AND MOVING NORTHEAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALABASTER...HELENA...WEOGUFKA...PELHAM...ALEXANDER CITY...
  DADEVILLE...COLUMBIANA AND KELLYTON.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 205 THROUGH 247...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 165...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS CHILTON AND ELMORE COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3269 8575 3277 8596 3275 8641 3286 8688
      3305 8688 3310 8697 3316 8697 3317 8702
      3324 8703 3333 8684 3347 8667 3347 8661
      3352 8652 3356 8655 3364 8653 3362 8621
      3330 8565 3311 8565 3310 8559 3273 8560
TIME...MOT...LOC 2156Z 215DEG 27KT 3334 8695 3316 8680
          3305 8656 3296 8623 3286 8600

$$

56
2 follow-up statements
748 
WWUS54 KBMX 102218
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT TUE JUL 10 2012

ALC021-102227-
/O.CAN.KBMX.SV.W.0246.000000T0000Z-120710T2245Z/
CHILTON AL-
518 PM CDT TUE JUL 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHILTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3273 8560 3269 8575 3286 8618 3297 8635
      3307 8662 3309 8689 3313 8694 3326 8697
      3337 8678 3347 8667 3347 8661 3352 8652
      3364 8653 3362 8621 3330 8565 3311 8565
      3310 8559
TIME...MOT...LOC 2217Z 215DEG 27KT 3347 8684 3329 8669
          3318 8645 3309 8612 3299 8589

$$

ALC027-037-115-117-121-123-102245-
/O.CON.KBMX.SV.W.0246.000000T0000Z-120710T2245Z/
CLAY AL-COOSA AL-ST. CLAIR AL-SHELBY AL-TALLADEGA AL-TALLAPOOSA AL-
518 PM CDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TALLAPOOSA...
TALLADEGA...SHELBY...SOUTHERN ST. CLAIR...NORTHEASTERN COOSA AND CLAY
COUNTIES UNTIL 545 PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HOMEWOOD TO CHELSEA TO FAYETTEVILLE TO PARKDALE TO HILLABEE
CREEK...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WILSONVILLE...SYLACAUGA...CHELSEA...CHILDERSBURG...ASHLAND...
  MOODY...TALLADEGA...LINEVILLE...PELL CITY AND PARKDALE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 247...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 162...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CHILTON...ELMORE...AND SHELBY COUNTIES. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3273 8560 3269 8575 3286 8618 3297 8635
      3307 8662 3309 8689 3313 8694 3326 8697
      3337 8678 3347 8667 3347 8661 3352 8652
      3364 8653 3362 8621 3330 8565 3311 8565
      3310 8559
TIME...MOT...LOC 2217Z 215DEG 27KT 3347 8684 3329 8669
          3318 8645 3309 8612 3299 8589

$$

56
576 
WWUS54 KBMX 102233
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT TUE JUL 10 2012

ALC027-037-115-117-121-123-102245-
/O.CON.KBMX.SV.W.0246.000000T0000Z-120710T2245Z/
CLAY AL-COOSA AL-ST. CLAIR AL-SHELBY AL-TALLADEGA AL-TALLAPOOSA AL-
533 PM CDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TALLAPOOSA...TALLADEGA...NORTHERN SHELBY...SOUTHERN ST. CLAIR...
NORTHEASTERN COOSA AND CLAY COUNTIES UNTIL 545 PM CDT...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KINGSTON TO HIGHLAND LAKES TO CHILDERSBURG TO 6 MILES NORTHEAST
OF PARKDALE TO GOLDVILLE...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHILDERSBURG...ASHLAND...MOODY...TALLADEGA...LINEVILLE...PELL
  CITY...GOLDVILLE...GREYSTONE...SYCAMORE AND HARPERSVILLE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 246 THROUGH 247...
INTERSTATE 20 EXIT NUMBERS 144 THROUGH 162...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS SHELBY 
COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3273 8560 3316 8646 3325 8674 3332 8686
      3347 8667 3347 8661 3352 8652 3364 8653
      3362 8621 3330 8565 3311 8565 3310 8559
TIME...MOT...LOC 2233Z 215DEG 27KT 3357 8676 3339 8661
          3328 8637 3319 8604 3309 8581

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:51 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 10, 3:51 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CDT TUE JUL 10 2012

.DISCUSSION...

NO SIGNIFICANT CHANGES TODAY WITH THE SYNOPTIC SETUP...WITH AN UPPER
LEVEL RIDGE ACROSS THE WESTERN CONUS AND A BROAD TROUGH OVER THE
EASTERN CONUS. WEAK UPPER LEVEL LOW IS CENTERED TO OUR WEST OVER THE
LOWER MISSISSIPPI RIVER VALLEY. STATIONARY FRONT REMAINS DRAPED WEST
TO EAST ACROSS THE TENNESSEE VALLEY. DEWPOINTS DROP QUICKLY FROM THE
60S AND 70S IN TENNESSEE TO LOWER 50S ALONG THE INDIANA/KENTUCKY
BORDER. UPPER LOW HAS AIDED SEA BREEZE CONVECTION DEVELOPMENT ACROSS
SOUTH ALABAMA AND MISSISSIPPI. THIS LINE OF STORMS IS MOVING
NORTH...AND WILL LIKELY AFFECT THE TCL-BHM METRO AREAS DURING RUSH
HOUR. IN ADDITION...CONVECTION DEVELOPING SOUTH OF THE STATIONARY
FRONT HAS DEVELOPED ACROSS NORTH ALABAMA. THIS SCATTERED ACTIVITY
WILL CONTINUE TO DEVELOP SOUTHWARD INTO PORTIONS OF NORTH CENTRAL
ALABAMA.

A GENERAL DECREASE IN ACTIVITY IS EXPECTED WITH LOSS OF DAYTIME
HEATING...BUT THE MORE SYNOPTICALLY DRIVEN ACTIVITY FROM THE SOUTH
WILL CONTINUE...MUCH LIKE MONDAY NIGHT. IMPULSES ASSOCIATED WITH THE
UPPER LOW TO OUR WEST WILL CONTINUE TO ROTATE OVER THE AREA THROUGH
THE END OF THE WEEK. THIS WILL KEEP ABOVE NORMAL POPS IN THE
FORECAST EACH PERIOD. MODELS CONTINUE TO SUGGEST THE UPPER TROUGH
AXIS AND FRONT WILL REMAIN NORTH OF THE AREA...BUT SAG CLOSE ENOUGH
TO MAINTAIN ELEVATED POPS. QPF THROUGH THE END OF THE WEEK WILL
RANGE FROM 1.5 INCHES IN THE FAR SOUTHEAST TO 4.0 INCHES IN THE
EXTREME NORTHWEST. MOST OF THE RAIN WILL BE CONVECTIVE...SO THESE
AMOUNTS ARE AREA AVERAGES...AND SOME LOCATIONS WILL SEE MORE THAN
OTHERS. ANY RAIN IS BENEFICIAL AT THIS POINT GIVEN THE CURRENT
DROUGHT CONDITIONS.

THE UPPER LOW WILL REMAIN TO OUR WEST THROUGH THE END OF THE WEEK.
IT WILL BE PICKED UP BY A SHORT WAVE TROUGH CROSSING THE NORTHERN
CONUS...ALLOWING UPPER LEVEL RIDGING TO BUILD WESTWARD FROM THE
ATLANTIC INTO THE SOUTHEASTERN US. THE RAIN AND CLOUD COOLED TEMPS
OF MID WEEK WILL RISE BACK INTO THE LOWER 90S...AND POPS WILL BE
BACK TO THE MORE SEASONAL DIURNAL CONVECTION FOR THE BEGINNING OF
NEXT WEEK.

14

&&

.AVIATION...
18Z TAF DISCUSSION

GENERALLY VFR CONDITIONS OUTSIDE OF CONVECTION THIS AFTERNOON AND
POSSIBLE FOG AND MVFR CEILINGS AROUND SUNRISE TOMORROW MORNING.
FRONTAL BOUNDARY NORTH OF THE TERMINALS AND SEA BREEZE BOUNDARY TO
THE SOUTH WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE TERMINALS THIS AFTERNOON. FOG AND MVFR CEILINGS BE POSSIBLE LATER
TONIGHT BUT WILL DEPEND ON WHERE RAINFALL OCCURS THIS AFTERNOON
AND EVENING. WILL MONITOR TRENDS AND AMEND TAFS AS NEEDED.

MA

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     73  89  71  86  72 /  70  70  50  60  40
ANNISTON    72  89  70  88  71 /  70  60  40  60  40
BIRMINGHAM  74  89  73  88  74 /  70  70  50  60  40
TUSCALOOSA  73  91  74  91  74 /  60  70  60  60  40
CALERA      72  89  72  88  72 /  60  60  40  60  40
AUBURN      73  89  71  89  71 /  60  50  40  60  40
MONTGOMERY  72  91  72  91  73 /  50  50  40  60  40
TROY        71  91  70  90  71 /  50  50  40  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 10, 12:32 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 PM CDT TUE JUL 10 2012

ALZ011>015-017>050-111745-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1232 PM CDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL FROM THUNDERSTORMS BETWEEN 2 PM AND 10 PM COULD
CAUSE LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH
POOR DRAINAGE. THIS COULD OCCUR ANYWHERE ACROSS CENTRAL ALABAMA...
BUT THE MAIN FOCUS THIS AFTERNOON AND EVENING WILL BE AREAS NORTH
OF INTERSTATE 85.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL FROM THUNDERSTORMS WEDNESDAY AND THURSDAY COULD CAUSE
LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH POOR
DRAINAGE ACROSS ALL OF CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 10, 4:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND GST     NORTHPORT               33.24N 87.59W
07/10/2012  M52 MPH          TUSCALOOSA         AL   PUBLIC

&&

LINHARES
Local storm report, Jul 10, 4:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
07/10/2012                   TUSCALOOSA         AL   BROADCAST MEDIA

            SEVERAL TREES WERE BLOWN DOWN ON THE UNIVERSITY OF
            ALABAMA CAMPUS.

&&

LINHARES
Local storm report, Jul 10, 4:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND DMG     WETUMPKA                32.54N 86.20W
07/10/2012                   ELMORE             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN AND AROUND WETUMPKA. WINDS
            ESTIMATED AT 45 MPH.

&&

LINHARES
Local storm report, Jul 10, 4:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     MILLBROOK               32.48N 86.37W
07/10/2012                   ELMORE             AL   EMERGENCY MNGR

            *** 1 INJ *** A PATIO COVER WAS BLOWN DOWN AND INJURED
            THE RESIDENT. MINOR DAMAGE TO THE HOME. WINDS ESTIMATED
            AT 45 MPH.

&&

LINHARES
Local storm report, Jul 10, 4:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
449 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
07/10/2012                   TUSCALOOSA         AL   PUBLIC

            A FEW SMALL TREES WERE BLOWN DOWN IN NORTHPORT.

&&

LINHARES
Local storm report, Jul 10, 4:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
07/10/2012  M65.00 MPH       TUSCALOOSA         AL   EMERGENCY MNGR

            HAND HELD ANEMOMETER MEASURED 65 MPH WINDS ON HACKBERRY
            LANE.

0335 PM     TSTM WND DMG     MOUNDVILLE              33.00N 87.63W
07/10/2012                   HALE               AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES BLOWN DOWN IN HALE COUNTY.
            SOME OF THESE TREES WERE BLOCKING ROADWAYS.

0345 PM     TSTM WND GST     CARROLLTON              33.26N 88.10W
07/10/2012  E50.00 MPH       PICKENS            AL   EMERGENCY MNGR

            WINDS 50 MPH AND POSSIBLY A BIT HIGHER. NO REPORTS OF
            DAMAGE.

0408 PM     TSTM WND DMG     MILLBROOK               32.48N 86.37W
07/10/2012                   ELMORE             AL   EMERGENCY MNGR

            *** 1 INJ *** A PATIO COVER WAS BLOWN DOWN AND INJURED
            THE RESIDENT. MINOR DAMAGE TO THE HOME. WINDS ESTIMATED
            AT 45 MPH.

0408 PM     TSTM WND DMG     COKER                   33.25N 87.69W
07/10/2012                   TUSCALOOSA         AL   PUBLIC

            A SMALL TREE WAS BLOWN DOWN AND SMASHED A FENCE.

0413 PM     TSTM WND DMG     WETUMPKA                32.54N 86.20W
07/10/2012                   ELMORE             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN AND AROUND WETUMPKA. WINDS
            ESTIMATED AT 45 MPH.

0414 PM     TSTM WND GST     MONTGOMERY              32.35N 86.28W
07/10/2012  M43.00 MPH       MONTGOMERY         AL   BROADCAST MEDIA

0416 PM     TSTM WND GST     NORTHPORT               33.24N 87.59W
07/10/2012  M52.00 MPH       TUSCALOOSA         AL   PUBLIC

0417 PM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
07/10/2012                   TUSCALOOSA         AL   PUBLIC

            A FEW SMALL TREES WERE BLOWN DOWN IN NORTHPORT.

0418 PM     TSTM WND DMG     MILLBROOK               32.48N 86.37W
07/10/2012                   ELMORE             AL   EMERGENCY MNGR

            ONE TREE DOWN ON A HOME IN MILLBROOK. SEVERAL REPORTS OF
            WINDS AROUND 45 MPH.

0423 PM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
07/10/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES BLOWN DOWN IN TUSCALOOSA
            AND IN OTHER PARTS OF THE COUNTY.

0425 PM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
07/10/2012                   TUSCALOOSA         AL   BROADCAST MEDIA

            SEVERAL TREES WERE BLOWN DOWN ON THE UNIVERSITY OF
            ALABAMA CAMPUS.

0434 PM     TSTM WND DMG     CLANTON                 32.84N 86.63W
07/10/2012                   CHILTON            AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN AND
            AROUND CLANTON.

0435 PM     TSTM WND DMG     MOORES BRIDGE           33.45N 87.79W
07/10/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN NEAR THE TUSCALOOSA AND
            FAYETTE COUNTY LINE ON HIGHWAY 171.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:22 PM CDTSpecial Weather StatementBMXRandolph23 min
Jul 9, 7:29 PM CDTSpecial Weather StatementBMXCoosa, Jefferson, Shelby, Talladega61 min
Jul 9, 7:30 PM CDTSpecial Weather StatementBMXChambers, Lee, Russell, Tallapoosa45 min
Jul 9, 8:00 PM CDTSpecial Weather StatementBMXCleburne30 min
Jul 9, 8:30 PM CDTSpecial Weather StatementBMXCalhoun, Cleburne, St. Clair45 min
Jul 9, 9:15 PM CDTSpecial Weather StatementBMXCalhoun, Cleburne, St. Clair45 min
Jul 9, 9:57 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne, Etowah48 min
Jul 9, 10:36 PM CDTAreal Flood AdvisoryBMXCleburne114 min
Jul 10, 2:46 PM CDTSpecial Weather StatementBMXLowndes, Montgomery, Pike59 min
Jul 10, 2:49 PM CDTSpecial Weather StatementBMXGreene26 min
Jul 10, 3:37 PM CDTSpecial Weather StatementBMXAutauga, Chilton, Elmore, Montgomery53 min
Jul 10, 3:44 PM CDTSpecial Weather StatementBMXTuscaloosa46 min
Jul 10, 4:02 PM CDTSevere Thunderstorm WarningBMXTuscaloosa28 min
Jul 10, 4:17 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa, Elmore, Shelby43 min
Jul 10, 4:27 PM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker48 min
Jul 10, 4:35 PM CDTSpecial Weather StatementBMXFayette, Lamar, Marion, Walker, Winston40 min
Jul 10, 4:37 PM CDTSpecial Weather StatementBMXElmore, Macon, Russell, Tallapoosa38 min
Jul 10, 5:11 PM CDTSpecial Weather StatementBMXLee, Macon, Russell49 min
Jul 10, 5:28 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Russell50 min
Jul 10, 5:44 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, St. Clair, Shelby and 1 more44 min
Jul 10, 6:27 PM CDTSpecial Weather StatementBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 2 more48 min
Jul 10, 6:47 PM CDTAreal Flood AdvisoryBMXBlount58 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.